Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2006, 8:59 PM MDT for Valencia County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 8:59 PM MDT (02:59 UTC)
- Expired
- Jul 31, 2006, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 010300
FFWABQ
NMC061-010500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MDT MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VALENCIA COUNTY IN CENTRAL NEW MEXICO
* UNTIL 1100 PM MDT
* AT 855 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN
BELEN WITH NUMEROUS HOMES AND STREETS FLOODED. THE HIGHLAND
CANAL EITHER BROKE THROUGH OR OVERFLOWED ITS BANKS.
* LOCATIONS IMPACTED INCLUDE...
BELEN...
LOS CHAVEZ...
RIO COMMUNITIES...
TOME...
HIGHWAY 6 WEST OF LOS LUNAS NEAR THE RIO PUERCO...
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 11 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.
KEEP CHILDREN AND PETS AWAY FROM ARROYOS AND DRAINAGE CHANNELS.
LAT...LON 3460 10719 3459 10687 3445 10647 3491 10646
3490 10666 3487 10668 3487 10702 3494 10707
3496 10722
$$
192 follow-up statements
000
WGUS75 KABQ 010400
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 PM MDT MON JUL 31 2006
NMC061-010500-
VALENCIA-
959 PM MDT MON JUL 31 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR VALENCIA COUNTY
UNTIL 1100 PM MDT...
AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
LIGHT TO MODERATE RAIN OVER VALENCIA COUNTY. CONTINUOUS RAIN
SHOULD BE ENDING FROM NORTHWEST TO SOUTHEAST THROUGH 11 PM.
SCATTERED SHOWERS WILL STILL BE POSSIBLE OVERNIGHT.
MEANWHILE...FLOOD WATERS WILL ONLY VERY GRADUALLY RECEDE.
* LOCATIONS IMPACTED INCLUDE...
BELEN...
RIO COMMUNITIES...
TOME...
LOS CHAVEZ...
ADDITIONAL RAINFALL AMOUNTS OF A TENTH TO A QUARTER INCH OF
RAIN IS POSSIBLE IN THE WARNED AREA THROUGH BETWEEN 10 AND 11 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
LAT...LON 3460 10719 3459 10687 3445 10647 3491 10646
3490 10666 3487 10668 3487 10702 3494 10707
3496 10722
$$
19000
WGUS75 KABQ 010457
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 PM MDT MON JUL 31 2006
NMC061-010515-
VALENCIA-
1055 PM MDT MON JUL 31 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR VALENCIA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT HAS
DIMINISHED. FLOODING WILL CONTINUE IN THE BELEN AREA OVERNIGHT...
AS FLOOD WATERS WILL ONLY VERY GRADUALLY RECEDE.
NO INCREASES IN FLOODING ARE EXPECTED OVERNIGHT AS A RESULT OF
ADDITIONAL RAINFALL. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3460 10719 3459 10687 3445 10647 3491 10646
3490 10666 3487 10668 3487 10702 3494 10707
3496 10722
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:48 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 2:48 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MDT MON JUL 31 2006 .DISCUSSION...OVER THE PAST SEVERAL DAYS OF FORECASTING...HAVE RUN OUT OF THINGS TO SAY. UPR LVL LOW CONTINUES TO REMAIN LOCATED OVER THE CENTRAL PART OF THE STATE. MODELS ARE STILL RELUCTANT TO MOVE IT OUT OF THE AREA. AS SOON AS ONE MOVES OUT ANOTHER REPLACES THE PREVIOUS ONE AS INDICATED BY MODELS. WILL BE A LITTLE CHANGE GOING INTO THE MIDDLE PART OF THE WEEK AS A LITTLE DRIER TREND EXPECTED ON WEDNESDAY AS THIS DAY WILL BE ABOUT THE ONLY SLIGHTLY DOWN DAY. BY THURSDAY UPR HIGH LOCATED EAST OF THE STATE WILL SLIDE EAST INTO THE LOWER MS VLY...OPENING NM UP TO SOME DEEPER SOUTHERLY FLOW. FOR THE NEAR TERM FORECAST...STATE TO REMAIN IN UNSETTLED WEATHER PATTERN. NO CHANGES TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 90 60 91 / 40 30 20 10 GALLUP.......................... 58 80 53 84 / 40 30 20 20 GRANTS.......................... 56 79 52 84 / 50 40 30 20 GLENWOOD........................ 61 90 58 90 / 50 50 30 40 CHAMA........................... 47 76 45 78 / 50 50 30 20 LOS ALAMOS...................... 55 81 51 82 / 60 40 30 20 RED RIVER....................... 45 73 41 72 / 60 50 50 30 TAOS............................ 54 82 48 83 / 50 40 30 30 SANTA FE........................ 57 82 53 84 / 60 50 30 20 SANTA FE AIRPORT................ 59 83 56 85 / 50 50 30 20 ESPANOLA........................ 55 84 53 86 / 50 30 20 20 ALBUQUERQUE HEIGHTS............. 65 85 65 88 / 50 50 30 20 ALBUQUERQUE VALLEY.............. 59 86 58 89 / 50 40 30 20 ALBUQUERQUE FOOTHILLS........... 62 82 61 86 / 50 50 30 20 ALBUQUERQUE WEST MESA........... 63 86 63 89 / 50 40 30 20 SOCORRO......................... 62 86 62 90 / 50 40 30 30 SANDIA PARK/CEDAR CREST......... 52 76 48 80 / 60 50 30 20 MORIARTY/ESTANCIA............... 56 85 55 85 / 50 50 30 20 CARRIZOZO....................... 61 86 58 88 / 50 40 30 30 RUIDOSO......................... 55 77 53 82 / 50 40 30 30 RATON........................... 58 83 54 82 / 40 40 30 30 LAS VEGAS....................... 56 78 54 81 / 50 40 30 30 ROY............................. 59 81 57 80 / 30 40 30 30 CLAYTON......................... 64 88 63 82 / 30 30 30 30 SANTA ROSA...................... 61 87 60 89 / 40 50 30 30 TUCUMCARI....................... 68 91 65 89 / 30 20 30 30 FORT SUMNER..................... 66 90 65 89 / 40 30 30 30 CLOVIS.......................... 66 91 66 91 / 30 20 30 30 PORTALES........................ 66 92 67 92 / 30 20 30 30 ROSWELL......................... 69 90 71 90 / 40 20 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 31, 6:00 AM MDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 31 2006 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 99
In the hours before
Special weather statement, Jul 31, 3:50 PM MDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT MON JUL 31 2006 NMZ002-003-008>010-312240- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 350 PM MDT MON JUL 31 2006 ...STORMS WITH HEAVY RAIN INCREASING ACROSS CENTRAL NEW MEXICO JUST NORTH AND WEST OF ALBUQUERQUE AND RIO RANCHO METRO AREA... LATEST RADAR AND SATELLITE IMAGES SHOW INCREASING THUNDERSTORMS ACROSS SOUTHERN SANDOVAL COUNTY AND FAR WESTERN BERNALILLO COUNTY. AT 350 PM...THESE STORMS WHICH ARE CAPABLE OF HEAVY RAIN OF NEAR ONE INCH IN 20-30 MINUTES WERE ALIGNED FROM NEAR COCHITI LAKE SOUTHWEST TOWARDS ZIA AND SANTA ANA PUEBLOS INTO NORTHWEST BERNALILLO COUNTY OVER THE TOHAJIILEE NAVAJO RESERVATION.. THE STORMS ARE MOVING OR DEVELOPING SOUTH AND MAY REACH EDGES OF BERNALILLO AND RIO RANCHO WITH HEAVY RAIN BY 430 PM. STORMS COULD THEN MOVE DEEPER INTO BERNALILLO COUNTY AND ALBUQUERQUE BETWEEN 5 PM AND 7 PM. OTHER NEW STORMS WITH LOCALLY HEAVY RAIN WILL BE ACTIVE IN NORTHEAST CIBOLA COUNTY NORTH OF INTERSTATE 40 OVER LAGUNA RESERVATION AND NEAR ACOMA ALONG INTERSTATE 40. AN ARROYO AND SMALL FLOOD STREAM ADVISORY HAS ALREADY BEEN POSTED FOR EAST CENTRAL AND SOUTH CENTRAL SANDOVAL COUNTY NORTH OF RIO RANCHO. CONTINUE TO LISTEN FOR ADDITIONAL FLOOD ADVISORIES OR WARNINGS. 03
Special weather statement, Jul 31, 4:50 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT MON JUL 31 2006 NMZ002-003-008>010-312345- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 450 PM MDT MON JUL 31 2006 ...HEAVY RAIN STORMS MOVING INTO RIO RANCHO AND WEST SIDE OF ALBUQUERQUE... LATEST RADAR IMAGES SHOW INCREASING THUNDERSTORMS ACROSS SOUTHERN SANDOVAL COUNTY AND CENTRAL BERNALILLO COUNTY. AT 445 PM...THESE STORMS WHICH ARE CAPABLE OF HEAVY RAIN OF NEAR ONE INCH IN 20-30 MINUTES WERE ALIGNED FROM NEAR PLACITAS SOUTHWEST TO RIO RANCHO. HEAVY STORMS WILL BE MOVING SOUTH THROUGH RIO RANCHO INTO NORTHWEST AND NORTH ALBUQUERQUE THROUGH 515 PM AND INTO OTHER SOUTHERN AND EASTERN SECTIONS OF THE ALBUQUERQUE METRO AREA THROUGH 6 PM. THE STORMS ARE MOVING OR DEVELOPING SOUTH AND WILL PRODUCE QUICK RISES IN SMALL ARROYOS AND DRAINAGE DITCHES. WATCH FOR HEAVY RAIN ON CITY STREETS PRIMARILY FROM 5 PM THROUGH 630 PM.CONTINUE TO LISTEN FOR ADDITIONAL FLOOD ADVISORIES OR WARNINGS. 03
Special weather statement, Jul 31, 5:54 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT MON JUL 31 2006 NMZ002-003-008>011-010045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 554 PM MDT MON JUL 31 2006 ...HEAVY RAIN STORMS PERSISTING ACROSS ALBUQUERQUE METRO AREA MOVING SOUTH TOWARDS ISLETA PUEBLO AND LOS LUNAS... ...FLASH FLOOD WARNING SOUTHERN BERNALILLO COUNTY THROUGH 645 PM... LATEST RADAR IMAGES SHOW HEAVY RAIN THUNDERSTORMS STILL MOVING OVER THE ALBUQUERQUE METRO AREA. THE AXIS OF HEAVIEST RAIN HAS MOVED SOUTH OF INTERSTATE 40 AND THREATENS TO PRODUCE STRONG STREET FLOODING AND HEAVY WATER PONDING ACROSS THE ALBUQUERQUE SOUTH VALLEY. A THREAT OF HEAVY RAIN WILL EXIST FOR ISLETA PUEBLO...LOS LUNAS AND NORTHERN VALENCIA COUNTY FROM ABOUT 6 PM UNTIL 7 PM. OTHER HEAVY RAIN STORMS ARE LOCATED TO THE WEST OF ALBUQUERQUE BETWEEN GRANTS AND LAGUNA PUEBLO AND ALSO WEST OF ALBUQUERQUE FROM EDGEWOOD TO CLINES CORNERS. THE INTERSTATE 40 CORRIDOR WILL EXPERIENCE BRIEF HEAVY RAIN THROUGH 7 PM. WATCH FOR HEAVY RAIN TO MOVE SOUTH DOWN INTERSTATE 25 TO BELEN AND POSSIBLE NORTHERN SOCORRO COUNTY BETWEEN 7 PM AND 9 PM. CONTINUE TO LISTEN FOR ADDITIONAL FLOOD ADVISORIES OR WARNINGS. 03
Local storm report, Jul 31, 8:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD BELEN 34.66N 106.78W
07/31/2006 VALENCIA NM TRAINED SPOTTER
WATER A FOOT AND A HALF DEEP ON STREET. SOME WATER
GETTING INTO HOUSE.
0800 PM FLASH FLOOD BELEN 34.66N 106.78W
07/31/2006 VALENCIA NM LAW ENFORCEMENT
MUDSLIDES ALONG INTERSTATE 25...ROAD CLOSED. NUMEROUS
HOMES FLOODED WITH SEVERAL INCHES OF WATER.
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:30 PM MDT | Flash Flood Warning | ABQ | Valencia | 90 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.